Fatal Anaphylactic Sting Reaction in a Patient with MastocytosisWagner N.a · Fritze D.b · Przybilla B.c · Hagedorn M.a · Ruëff F.c
aHautklinik und bMedizinische Klinik, Klinikum Darmstadt, Darmstadt, und cKlinik und Poliklinik für Dermatologie und Allergologie, Ludwig-Maximilians-Universität, München, Deutschland
Do you have an account?
- Rent for 48h to view
- Buy Cloud Access for unlimited viewing via different devices
- Synchronizing in the ReadCube Cloud
- Printing and saving restrictions apply
Rental: USD 8.50
Cloud: USD 20.00
Article / Publication Details
We report on a 33-year-old female patient with indolent systemic mastocytosis and urticaria pigmentosa who died of an anaphylactic reaction after a yellow jacket sting. As she had no history of previous anaphylactic sting reaction, there was no testing performed in order to detect hymenoptera venom sensitization. But even if a sensitization had been diagnosed, no venom immunotherapy (VIT) would have been recommended. It is almost certain that VIT would have saved her life and it is most likely that VIT is indicated in some patients with mastocytosis with no history of anaphylactic sting reaction. However, no criteria have been established in order to allow a selection of mastocytosis patients eligible for such a ‘prophylactic’ VIT.
© 2008 S. Karger AG, Basel
Article / Publication Details
Copyright / Drug Dosage / DisclaimerCopyright: All rights reserved. No part of this publication may be translated into other languages, reproduced or utilized in any form or by any means, electronic or mechanical, including photocopying, recording, microcopying, or by any information storage and retrieval system, without permission in writing from the publisher or, in the case of photocopying, direct payment of a specified fee to the Copyright Clearance Center.
Drug Dosage: The authors and the publisher have exerted every effort to ensure that drug selection and dosage set forth in this text are in accord with current recommendations and practice at the time of publication. However, in view of ongoing research, changes in government regulations, and the constant flow of information relating to drug therapy and drug reactions, the reader is urged to check the package insert for each drug for any changes in indications and dosage and for added warnings and precautions. This is particularly important when the recommended agent is a new and/or infrequently employed drug.
Disclaimer: The statements, opinions and data contained in this publication are solely those of the individual authors and contributors and not of the publishers and the editor(s). The appearance of advertisements or/and product references in the publication is not a warranty, endorsement, or approval of the products or services advertised or of their effectiveness, quality or safety. The publisher and the editor(s) disclaim responsibility for any injury to persons or property resulting from any ideas, methods, instructions or products referred to in the content or advertisements.